MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ UNIVERSAL ELECTROSURGICAL PAD; GROUNDING PAD

3M HEALTH CARE 3M¿ UNIVERSAL ELECTROSURGICAL PAD; GROUNDING PAD
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nervous System Injury (2689)
Date of Event 11/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Information was not provided.Product lot number was not provided.Without a lot number, manufacturer date and expiration date cannot be determined.Patients having perineal procedures are often placed in the lithotomy position, using stirrups.Positioning, such as prolonged stretching or compression of nerves may also be associated with postoperative numbness and may result in permanent loss of sensation.Sufficient information, such as patient positioning, placement of electrosurgical pad, length of surgery etc.Was not provided to complete a full investigation of reported event.End of report.
 
Event or Problem Description
A urologist in denmark reported a 9160 3m¿ universal electrosurgical pad was applied to a patient's thigh for use of an electric knife (diathermia) during a perineal surgical procedure.The urologist alleged the patient felt reduced sensation exactly where the electrosurgical pad was applied following the procedure.The urologist alleged, the patient continues to have decreased sensation in that specific location, one year following the surgery.

Brand Name
3M¿ UNIVERSAL ELECTROSURGICAL PAD
Common Device Name
GROUNDING PAD
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key8465891
Report Number2110898-2019-00044
Device Sequence Number18881454
Product Code GEI
UDI-Device Identifier00850794007163
UDI-Public00850794007163
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K974553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number9160
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2019
Initial Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;